MAUDE Adverse Event Report: COSTA MESA MFG DC NEWPORT; VENTILATOR, CONTINUOUS, FACILITY USE

COSTA MESA MFG DC NEWPORT; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70PM-JP-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter information and patient identifier information cannot be provided due to the restriction by the (b)(6) privacy regulation.Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the service engineer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while use on a patient, this ht70 ventilator suddenly shutdown and ventilation stopped.It was additionally reported that the alternating current (ac) was plugged in and the power indicator was noted to be illuminated.The patient was removed from the ventilator and placed on an alternate ventilator without harm.
 
Additional Manufacturer Narrative
Additional code added to section h6 evaluation code conclusion.Component code added.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while use on a patient, this ht70 ven tilator suddenly shutdown and ventilation stopped.It was additionally reported that the alternating current (ac) was plugged in and the power indicator was noted to be illuminated.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue.So, sp replaced control printed circuit board (pcb) to resolve the issue.Ventilator passed all test and calibrations per manufacturer specifications at the time of service.One ht70 control pcb was received for failure analysis.Initial inspection of the unit revealed no damages.The device was connected to ac, the power indicator was observed to be on but the device was unable to power on.The control board was removed and further inspected.Under a microscope c92 was observed to be cracked, the capacitor was measured to be shorted.The event of c92 shorting would lead to a loss of power.An existing internal investigation is in place to address this failure.The cause of the event was isolated to c92 shorting on control pcb which would lead to a loss of power.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: device evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The ventilator was evaluated and the main control board was replaced.It was reported that the ht70 ventilator suddenly shutdown and ventilation stopped.It was additionally reported that the alternating current (ac) was plugged in and the power indicator was noted to be illuminated.The reported issue was confirmed.The most likely cause was isolated to the main control board.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 device evaluation summary: updated due to additional part return medtronic conducted an investigation based upon all information received.It was reported that while use on a patient, this ht70 ven tilator suddenly shutdown and ventilation stopped.It was additionally reported that the alternating current (ac) was plugged in and the power indicator was noted to be illuminated.The device was available for evaluation.The control printed circuit board (pcb) was replaced by third-party service provider tokibo (tkb) one sbc was received for failure analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.One ht70 control pcb was received for failure analysis.Initial inspection of the unit revealed no damages.The device was connected to ac, the power indicator was observed to be on but the device was unable to power on.The control board was removed and further inspected.Under a microscope c92 was observed to be cracked, the capacitor was measured to be shorted.The event of c92 shorting would lead to a loss of power.An existing internal investigation is in place to address this failure.The cause of the event was isolated to c92 shorting on control pcb which would lead to a loss of power.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NEWPORT
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COSTA MESA MFG DC
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
COSTA MESA MFG DC
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
kelly adams
2101 faraday avenue
carlsbad, CA 92008
7606035046
MDR Report Key11400510
Report Number2023050-2021-00009
Device Sequence Number1284174
Product Code CBK
UDI-Device Identifier10884521542198
UDI-Public10884521542198
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70PM-JP-NA
Device Catalogue NumberHT70PM-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/09/2021
09/17/2021
10/20/2022
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date03/29/2021
09/17/2021
10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown